If you have the Mirena IUD or had it in the past, you may have noticed one of the surprising IUD side effects. That is, you gained weight.
About Weight Gain
While you may have attributed the weight gain to eating rich foods, the holidays or stress, it likely was actually due to the specific contraception device called Mirena. Many women online and in doctor’s offices are complaining about Mirena side effects such as this one. The weight gain can vary from five or ten pounds to upwards of 25 pounds.
Why is Weight Gain a Side Effect?
The excess pounds are an unexpected Mirena side effect caused because the coil upsets the female body’s hormonal balance. The IUD suppresses progesterone, which the body naturally releases, due to the coil releasing progestin. The result is that the estrogen dominates your body, resulting in unwanted weight gain and other serious health issues.
More Issues with Weight Gain
As well, many doctors are simply not aware of the Mirena side effects. While they understand the coil is useful as a long-term contraception device, the additional weight is not always something they are aware of. Doctors, therefore, many advise you to increase your exercise schedule and suggest dietary adjustments. That will likely not help you lose the weight though as you still have the device inside your body.
When you exercise, therefore, you’re not able to lose the unwanted pounds. You may become depressed and self-conscious of your larger body. As well, buying new clothes that are bigger in size may be a financial cost that you simply cannot afford. Check out more information on this here : http://mirenadetox.com/mirena-bleeding/